MAUDE Adverse Event Report: ZIMMER DENTAL TOOL HEX SST 1.25MM 22MM; DENTAL TOOL

ZIMMER DENTAL TOOL HEX SST 1.25MM 22MM; DENTAL TOOL
Model Number HXL1.25
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Device expiration date not applicable customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
The doctor indicated a fracture.The tip of the hex driver was broken off.The doctor stopped using that hex driver and used a different hex driver.No patient impact.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.A tool hex sst 1.25mm 22mm (hxl1.25) was returned for investigation.Visual inspection of the as returned product identified worn markings due to usage and a fractured tip.The reported event is confirmed following inspection and evaluation.Based on the evaluation, device malfunction has occurred.However/additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the products were likely within specifications and likely conforming when they left zimmer biomet.Dhr review was completed for the subject lot number (2019121013).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2019121013) for similar event and no other complaint was identified.The reported event could not be recreated due to the nature of the dental device and event and the complaint is related to the functional performance of the device.A definitive root cause could not be identified.However, based on the investigation and risk file review, the most likely cause determined from the investigation is the excessive torque placed on hex tool due to improper surgical procedure or poor case planning and over use or mishandling causing wear.No further investigation and no immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
TOOL HEX SST 1.25MM 22MM
Common Device Name
DENTAL TOOL
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12843408
Report Number0002023141-2021-03338
Device Sequence Number4546860
Product Code NDP
UDI-Device Identifier00889024015425
UDI-Public(01)00889024015425(17)991231(10)2019121013
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXL1.25
Device Catalogue NumberHXL1.25
Device Lot Number2019121013
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown